Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Pitting edema from ankles to mid calf, reddish purple discolouration. Taking furosemide. Side effects of lasix and medication?

Thank you for your offer to help me. I am taking 40 mg furosemide daily and I was looking at the side efects of Lasix . I am wondering if I should call my physician becasue I am experiencing pitting edema from ankles to mid calf. I did have laser surgery in my legs for leaky valves abbout a month ago. I calves are a reddish purple color and shiny with the pitting edema. I am also very tired and somewhat feel lightheaded.
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.
Furosemide used in your case to compensate the forth coming pitting oedema due to laser treatment for vericose veins. As the venous drainage from the lower limbs is ablated by laser treatment by the time the collateral venous system is formed there will be pitting oedema.
If there is excess of salt intake or hypertension you can get pitting oedema in spite of using lasix for reducing the oedema.
In this case you may have to observe the physical measures like keeping the foot raised while sleeping. avoid standing for longer periods, till you are recovered from insufficiency of veins .
Avoid taking more of salt. wishing for a quick recovery.
Answered: Mon, 25 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor